Statistical Papers

, Volume 55, Issue 2, pp 409–429 | Cite as

A generalized skew two-piece skew-elliptical distribution

  • Mahdi Salehi
  • Ahad Jamalizadeh
  • Mahdi Doostparast
Regular Article

Abstract

We present a new generalized family of skew two-piece skew-elliptical (GSTPSE) models and derive some its statistical properties. It is shown that the new family of distribution may be written as a mixture of generalized skew elliptical distributions. Also, a new representation theorem for a special case of GSTPSE-distribution is given. Next, we will focus on t kernel density and prove that it is a scale mixture of the generalized skew two-piece skew normal distributions. An explicit expression for the central moments as well as a recurrence relations for its cumulative distribution function and density are obtained. Since, this special case is a uni-/bimodal distribution, a sufficient condition for each cases is given. A real data set on heights of Australian females athletes is analysed. Finally, some concluding remarks and open problems are discussed.

Keywords

Multivariate elliptical distribution Generalized skew two-piece skew-elliptical distribution Generalized skew two-piece skew-t distribution Maximum likelihood estimator 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Arellano-Valle RB, Branco MD, Genton MG (2006) A unified view on skewed distributions arising from selections. Can J Stat 34: 1–21CrossRefMathSciNetGoogle Scholar
  2. Azzalini A (1985) A class of distributions which includes the normal ones. Scand J Stat 12: 171–178MATHMathSciNetGoogle Scholar
  3. Azzalini A (1986) Further results on a class of distributions which includes the normal ones. Statistica 46: 199–208MATHMathSciNetGoogle Scholar
  4. Azzalini A, Capitanio A (2003) Distributions generated by perturbation of symmetry with emphasis on a multivariate skew-t distribution. J R Stat Soc Ser B 65: 367–389CrossRefMATHMathSciNetGoogle Scholar
  5. Cambanis S, Huang S, Simons G (1981) On the theory of elliptically contoured distributions. J Multivar Anal 11: 368–385CrossRefMATHMathSciNetGoogle Scholar
  6. Fang KT, Kotz S, Ng KW (1990) Symmetric multivariate and related distributions. Chapman & Hall, LondonCrossRefMATHGoogle Scholar
  7. Jamalizadeh A, Balakrishnan N (2008) On order statistics from bivariate skew-normal and skew-t ν distributions. J Stat Plann Inference 138: 4187–4197CrossRefMATHMathSciNetGoogle Scholar
  8. Jamalizadeh A, Balakrishnan N (2010) Distributions of order statistics and linear combinations of order statistics from an elliptical distribution as mixtures of unified skew-elliptical distributions. J Multivar Anal 101: 1412–1427CrossRefMATHMathSciNetGoogle Scholar
  9. Jamalizadeh A, Arabpour AR, Balakrishnan N (2009) A generalized skew two-piece skew-normal distribution. Stat Pap 80: 445–451Google Scholar
  10. Jamalizadeh A, Mehrali Y, Balakrishnan N (2009) Recurrence relations for bivariate t and extended skew-t distributions and an application to order statistics from bivariate t. Comput Stat Data Anal 53: 4018–4027CrossRefMATHMathSciNetGoogle Scholar
  11. Jamalizadeh A, Khosravi M, Balakrishnan N (2009) Recurrence relations for distributions of a skew-t and a linear combination of order statistics from a bivariate-t. Comput Stat Data Anal 53: 847–852CrossRefMATHMathSciNetGoogle Scholar
  12. Jamalizadeh A, Balakrishnan N, Salehi M (2010) Order statistics and linear combination of order statistics arising from a bivariate selection normal distribution. Stat Probab Lett 80: 445–451CrossRefMATHMathSciNetGoogle Scholar
  13. Kim JH (2005) On a class of two-piece skew-normal distributions. Statistics 39: 537–553CrossRefMATHMathSciNetGoogle Scholar
  14. Kim JH (2010) On a class of symmetric distributions associated with the product of two correlated t variables. J Korean Stat Soc 39: 545–554CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Mahdi Salehi
    • 1
  • Ahad Jamalizadeh
    • 2
  • Mahdi Doostparast
    • 1
  1. 1.Department of StatisticsFerdowsi University of MashhadMashhadIran
  2. 2.Shahid Bahonar University of KermanKermanIran

Personalised recommendations